MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OCCLUDER; CATHETER, UROLOGICAL

BOSTON SCIENTIFIC CORPORATION OCCLUDER; CATHETER, UROLOGICAL
Model Number M0062201070
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an occlusion balloon catheter was used in the kidney during a percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2021.During the procedure, the balloon was inflated successfully; however, after reaching the required position, it was noticed that the balloon was damaged.A photo sent by the customer cannot confirm on what the damage was noted on the balloon.The procedure was completed with another occlusion balloon catheter.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Block h6: medical device code a0203 captures the reportable event of balloon damaged.Block h10: investigation result: a photo was submitted showing the balloon being ruptured and the device complete.A visual examination of the returned complaint device found that the balloon ruptured.The balloon lumen and the distal lumen were in good shape.Functional evaluation was performed through a flushing test and a leak was observed in the ruptured balloon, which confirmed the reported event of balloon damaged.Based on the available information, it is possible that operational factors such as balloon inflation or during the insertion through the scope could have caused the rupture in the balloon.Once the balloon got a rupture a leak could have been present and consequently affect the performance of the device.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
OCCLUDER
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12459175
Report Number3005099803-2021-04715
Device Sequence Number14469937
Product Code EYB
UDI-Device Identifier08714729191988
UDI-Public08714729191988
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K133750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2022
Device Model NumberM0062201070
Device Catalogue Number220-107
Device Lot Number0026488790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2021
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR